MAUDE Adverse Event Report: ARTHREX, INC. STEPDRILL, FOR 3.0MM HCS, LENGTH 10MM; DRILL BIT

ARTHREX, INC. STEPDRILL, FOR 3.0MM HCS, LENGTH 10MM; DRILL BIT
Model Number STEPDRILL, FOR 3.0MM HCS, LENGTH 10MM
Medical Device Problem Codes Failure to Advance (2524); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during a surgery an unknown guide wire got stuck inside the step drill.There was no harm for patient, operator or third party.The surgery was finished successfully with the same device was used anyway.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
The complaint was confirmed.One unpackaged ar-8610tdc-10 step drill for 3.00mm hcs serial/batch number (b)(6) was received for investigation.The visual evaluation noted a piece of metal inside the drill cannulation and tissue around the metal stuck inside.It was also observed that there were scratches on the dill¿s connector and nick at the drill flutes.The most likely cause(s) of this type of event include applying excessive forces through leveraging/prying the device.

Brand Name
STEPDRILL, FOR 3.0MM HCS, LENGTH 10MM
Common Device Name
DRILL BIT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key17451899
Report Number1220246-2023-07407
Device Sequence Number7288522
Product Code HTW
UDI-Device Identifier00888867197152
UDI-Public00888867197152
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSTEPDRILL, FOR 3.0MM HCS, LENGTH 10MM
Device Catalogue NumberAR-8610TDC-10
Device Lot Number032237
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/05/2023
Supplement Date Received by Manufacturer07/05/2023
Initial Report FDA Received Date08/03/2023
Supplement Report FDA Received Date10/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/21/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown